Negative Side Effects of B Complex on the Skin

104 54

    Flushing

    • Flushing, or reddening of the face, is a common reaction to Vitamin B3, or Niacin. Therefore, taking Vitamin B complex, which always includes Vitamin B3, can also cause flushing. This is a normal side effective that is not harmful. It may be annoying and undesirable to the person experiencing the flushing, but don't be alarmed. The flushing should subside within a few hours. If this is the only side effect, you can assume it is caused by the Niacin. If other symptoms exist in addition to the flushing, see your doctor to evaluate the cause of each symptom.

    Itching

    • Itchy skin can be a side effect of the B complex vitamins. If the itching is mild and not too bothersome, you can soothe it with creams that prevent dry skin. If the itching is present with other bothersome symptoms, talk to your doctor about cutting down the dosage of Vitamin B complex to see if that eliminates the itching. If the itching becomes worse and turns into a rash or hives, this is a severe allergic reaction and you need to call your doctor.

    Rash or Hives

    • Occasionally, people may experience a rash or even hives after taking B complex vitamins. Though this is a recognized possible reaction to the vitamin, it is not a normal reaction or one the body may overcome as it becomes used to the vitamins. If a rash or hives occur, seek immediate medical attention. Not only do rashes and especially hives cause considerable suffering, they can be indications of a more severe allergic reaction to come, such as difficulty breathing.

    Numbness or Tingling

    • Doctors prescribe B complex vitamins to reduce the incidence of numbness or tingling of the skin. So if numbness or tingling continues after taking B complex vitamins for a period of time, call your doctor. Certainly if tingling or numbness was not present before, but starts only after you've begun to take B complex vitamins, that can be a side effect of the vitamins. Call your doctor promptly. He may prescribe a lower dosage, or he may decide your body cannot tolerate the vitamins. Numbness and tingling are not considered "normal" side effects of Vitamin B complex.

Subscribe to our newsletter
Sign up here to get the latest news, updates and special offers delivered directly to your inbox.
You can unsubscribe at any time

Leave A Reply

Your email address will not be published.